MAUDE Adverse Event Report: Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh

Davol Inc., Sub. C.R. Bard, Inc. -1213643 PerFix Plug; Surgical Mesh
Catalog Number 0112760
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240)
Date of Event 07/28/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: on (b)(6) 2017- patient was diagnosed with right femoral hernia thereby underwent open repair with implant of perfix plug (device 1 and device 2).Per op notes, "a skin incision was made on the previous c-section incision.External oblique was opened.A femoral hernia was identified.It was dissected out of the canal.A perfix plug (device 1) was placed into the canal in the location of the defect and secured with sutures.The proximal defect ends another perfix plug (device 2) were placed into the opening and anchored in place with sutures together for better coverage." on (b)(6) 2021- patient was diagnosed with left inguinal hernia, recurrent right inguinal hernia, umbilical hernia and pain in right groin thereby underwent robotic assisted laparoscopic repair and open repair for umbilical hernia with partial explant of perfix plug (device 1 and device 2) and implant of bard flat mesh (device 3 and device 4).Per op notes, "in the left groin a small indirect defect was identified.On the left a peritoneal incision was made in a transverse direction.The peritoneum was dissected and the hernia sac was reduced.A large lipoma which was adherent to the round ligament was reduced and dissected free.A bard flat mesh (device 3) was placed with the inferior medial corner overlapping amply the pubis tubercle and was secured with sutures to the pubic tubercle along its inferior medial aspect and to the anterior abdominal wall along the superior aspect.On the right-side lysis of adhesions was performed to separate the omental adhesions from the area of inguinal ring.The previously placed perfix plug (device 1 and device 2) which was found to be wedged between the inferior epigastric vessels and the inguinal floor, both meshes were excised.Removal of the mesh created a defect in the inguinal floor which was repaired by placing a bard flat mesh (device 4) and was secured with sutures.To repair the umbilical hernia the fascial edges were cleaned with dissection both anteriorly and posteriorly in all directions.The fascia was closed with sutures.".
 
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jun-2016) is considered to be a best estimate.This emdr represents the bard perfix plug (device 2).An additional supplemental emdr was submitted to represent the bard perfix plug (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PerFix Plug
Common Device Name
Surgical Mesh
Manufacturer (Section D)
Davol Inc., Sub. C.R. Bard, Inc. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
Bard Shannon Limited -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
+1(800)556-6756
MDR Report Key50272594
Report Number1213643-2026-01043
Device Sequence Number18782586
Product Code FTL
UDI-Device Identifier00801741016608
UDI-Public(01)00801741016608(17)210628(10)HUAT1748
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K922916
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Catalogue Number0112760
Device Lot NumberHUAT1748
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2026
Initial Report FDA Received Date08/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale